Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Clin Pathol. 1987 Nov;88(5):653-5.

Development of a von Willebrand-like syndrome after prolonged use of hydroxyethyl starch.

Author information

1
Department of Laboratory Medicine, Columbia Hospital, Milwaukee, Wisconsin 53211.

Abstract

A 29-year-old female with no prior history of bleeding tendencies had gingival bleeding develop after 10 days of treatment with hydroxyethyl starch (HES), 1,000 mL/day. Laboratory studies revealed a marked reduction in Factor VIII coagulant activity (VIII:C), von Willebrand's factor antigen (vWF:Agn), and (VIII R:RCo), resembling severe type I von Willebrand's disease. The HES was stopped and the bleeding subsided. The levels of Factor VIII:C, vWF:Agn, and Factor VIII R:RCo gradually increased to normal over the following 17 days.

PMID:
2445195
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center